MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SMITHS MEDICAL POWER PAC TRAY LL; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. SMITHS MEDICAL POWER PAC TRAY LL; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4471-24
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Infiltration into Tissue (1931)
Date of Event 08/16/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that while a smiths medical implantable port was in use, no reflux occurred.Xray has shown a left-sided, dysfunctional port with a small defect at the proximal end of the catheter.Leakage occurred to surrounding tissue where catheter runs under the clavicle.As a result, the device was then removed.
 
Additional Manufacturer Narrative
Device evaluation : one pac (port a cath) was received for investigation with the catheter attached to the port.Immediate visual inspection detected a crack in the catheter.To further investigate the issue, a review of the manufacturing process was conducted and was considered adequate and correct.Production personnel performs a 100% visual inspection during manufacturing to ensure that the catheter is not bent, kinked, or damaged.They also test patency by using a connector in the end of the catheter, to verify no leaks are present and that the catheter is not split.Additionally, the device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.Based on the evaluation, the complaint allegation was confirmed.Though no problem source was identified, it was noted the most probable source of the event was damage to the device after the product left a smiths facility.
 
Additional Manufacturer Narrative
Additional information updated fields: lot number and expiration date and manufacture date.

Brand Name
SMITHS MEDICAL POWER PAC TRAY LL
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9037967
Report Number3012307300-2019-04902
Device Sequence Number14013576
Product Code LJT
UDI-Device Identifier10610586032745
UDI-Public10610586032745
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date07/19/2023
Device Catalogue Number21-4471-24
Device Lot Number3703701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer10/09/2019
11/17/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date10/18/2019
12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;